Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Stent put in post heart attack, on statins, muscle weakness, difficulty walking, related to heart attack or medication ?

My 55 year old husband had 3 stents put in and was placed on various post heart attack drugs , including a statin. He was doing well for the first 2 months or so and then started experiencing progressive muscle weakness , to the point where walking is now difficult. He stopped the statin over a month ago but has seen no improvement. Is the muscle weakness associated with the heart attack, the drugs or is it a seperate issue? Thanks.
Asked On : Fri, 13 Apr 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
There could be various reason for Muscle weakness, but in your husband's case, it is important to rule out this as a complication of Stent. Sometimes the plaque may spread through the blood into the brain. it may block some nerves there, and can cause muscle weakness, confusion, and other problems. Statin is also an important cause for muscle weakness, but weakness should improve within 2weeks after stopping the medications.We would be able to give you more precise answer if you write us all the medicines, he is taking.
i would suggest you to take him back to his cardiologist, to rule out complications of stent.
Wish him good speedy recovery.
Answered: Fri, 13 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor